Atropic Vaginitis - anyone had that?
Apparently, due to lack of oestrogen in the lady bit area! That's what the doc thought might be causing the irritation.
Water infection under control thanks to downing gallons of cranberry and water 🙂
Just hope the Replens works its magic for me!
With help from elaine-r (with thanks) and a bit of googling, I found out that there is a scheme called "care at the chemist". You register for the scheme and are then given some sort of passport (Elaine's pink book) which then entitles you to go to a specified chemist for advice and over the counter medication for a pre-defined list of ailments. You can sign up for this scheme if you are exempt from prescription charges - so presumably that includes us BC ladies?
Google "care at the chemist" (including the inverted commas) for more info.
It may well be a UTI that you had..i think i have managed to sort mine with the sachets you can buy.
Doc has prescribed REPLENs, a moisturisor for lady bits...hope it works!
Hope you get sorted soon as all these things are really uncomfortable and annoying aren't they.
just read your post and you have described my symptons exactly, passing loads of urine and discomfort. I went to dr and was given antibiotics for UTI, had to go back as not clearing just waiting for results of urine test. I thought the discomfort was a result of the UTI, but reading here it might be a side effect of tamoxifen. Hope your cream works.
hope yourcream gives you a bit of relief soon naz.
Can someone tell me about this pink book too please? this is the first i have heard of it and it sounds great!
Well went to the doctor. (Had a student doc. that didn't even know what tamox was used for !) He had a look - nothing to report!
So prescribed a cream (non hormonal) to be used three times weekly. So we will see what happens.
I'm going to try another dose of thrush medicine, just so i can completely rule it out, and the live yoghurt trick too.
Damm, forgot to aak about the pink book!
Oh the joys!
Hi, sorry for butting in but Im in the same boat, ive brought replens and have started washing in aqeous cream, I have good days and bad days. Been on tamox since the beginning of september and have agreed with my onc to grin and bear the se's to see if they settle down. Sounds a bit silly but when im having a hot flush, which are frequent I seem to get it down below as well and when its over thats when I start to itch, mostly at night.
Im very interested in this pink book from the chemist. Im in Middlesex and will go and ask. Cant wait for this bloody year to be over now. take care everyone
No advise to add on the itching but interested in this pink book Elaine mentioned. Is it available in England? (sorry dont know where you are from Elaine)
Hi Marli - and Naz if you still have symptoms,
Might be an idea to book with practice nurse for swabs to exclude infections like thrush and then make an appt to see GP with results and for further exam if itching/burning isn't settling.
Itching/burning 'down below' is a horrible symptom and should definitely be diagnosable and treatable by your GP - or even if necessary gynae or dermatology specialist.
Hi NAZ - I suffered the same dreadful itch "down below" for about 10 weeks. Tried everything :- no bath products, nappy rash cream, non-bio washing powder ( washed 46 pairs of pants in Fairy, didn't realise I had so many!). Eventually gave in and went to see GP who reckoned there was a bit of eczema and prescribed Betnovate to use for a couple of weeks and Aqueous cream to apply throughout the day. It did get better but if I don't use cream it gets very sore. Also started using Replens as advised on another thread to help replace moisture which I think is the problem. Read Tamoxifen side effects leaflet last week and it lists genital itching as se.! Just another joy to endure. Hope things get better for you soon. Marli
What is the pink book you're talking about? I've never heard of it before - am I missing out on something?
Of course I agree with all the others, get it checked out by the doc. But as an aside from that, when I've had thrush type symptoms in the past as a side effect of being on antibiotics for other things, I've found that natural live yoghurt works a treat. Apply to a tampon and insert in the usual way - less aggressive than the pharmaceutical products and restores the natural healthy bacteria to the important bits. I don't recommend using fruity yoghurts since the lumps tend to make a mess when they fall out! (I only mention that because my OH queried the natural yoghurt on the shopping list!).
I am seeing the doc tomorrow as things are still not right withe certain parts of me!
Will ask about the pink book at the chemist too.
I got my book from the local chemist just take your excemption card with you they will give you up to 20 itiems anything that you need .Saves keep goin doctors all the time and will save you some money
Thanks Tina and Elaine.
Elaine, i don't have a pink book, where do you get one from, as it sounds a useful thing to have!
I am not sure what is going on, a mixture of all sorts i suspect.
I have kind of self diagnosed what they might be, but don't really know.
Tina, thanks for the links, again, not really sure what it is..could be none or both. Best let doc decide me thinks! 🙂
Hi naz have you not got a pink book its saves you keep going docs i got mine from chemist you can get most things from over the counter they do it like a perscription and they free. they have one for children as well
Hi, maybe cystitis http://hcd2.bupa.co.uk/fact_sheets/html/cystitis.html
or thrush http://hcd2.bupa.co.uk/fact_sheets/html/vaginal_thrush.html
Best get it checked out at the doctors. x
Been on the tamoxifin since May 2010 now. I have had one period two weeks ago, heavy but not totally abnormal.
Anyway, since the weekend, i have had a dull pain in my lower back and abdomen, a bit like period pain.
Have also been passing water loads, all normal, e.g. not cloudy or blood .
I thought it might be a UTI (never had one before) so have bought some over the counter medicine and booked a doctors appt for Thurday.
The other thing is, things are a but uncomfortable in the nether regions, burning and itchy on and off. Could this be anything to do with the lack of oestrogen, or something else?. I don't have the other symptoms that go with thrush e.g. cottage cheese (sorry!) (again never had this)..but bought the over the counter stuff anyway!
Has anyone else had the itchy thing whilst on Tamoxifin, or is it something totally unrelated.
Sorry to go on..
Any advice gratefully appreciated..